Article Text

Download PDFPDF
CASE REPORT
Ribavirin-induced anaemia reduced tacrolimus level in a hepatitis C patient receiving haemodialysis
  1. Hin-Yee Liu,
  2. Catherine Yuen Shan Cheung,
  3. Susan Elizabeth Cooper
  1. Dialysis Unit, Fraser Health, Abbotsford, British Columbia, Canada
  1. Correspondence to Hin-Yee Liu, Elsa.Liu{at}fraserhealth.ca

Summary

A 37-year-old man with hepatitis C virus (HCV) genotype 3A developed renal failure. In 2007, the patient received a renal transplant and started receiving tacrolimus (Tac); the transplant subsequently failed. In April 2015, the patient restarted haemodialysis and in May initiated sofosbuvir 400 mg and ribavirin 400 mg daily. Baseline Tac level was 6.6 ng/mL and haemoglobin (Hb) was 10.3 g/dL. The patient then left the country for vacation and Hb was found to be dramatically low at 3.7 g/dL on return on 5 August. Ribavirin was put on hold, while darbepoetin dose was increased. On 23 August, Tac level was found undetectable; hence, dosage was increased. Hb eventually bounced back to >10 g/dL in October and Tac to 7.2 ng/mL; ribavirin was restarted at 200 mg three times weekly. HCV RNA level was undetectable at 3 months and remained undetectable 12 weeks after therapy finished.

  • renal system
  • unwanted effects / adverse reactions
  • dialysis
  • hepatitis and other gi infections
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors H-YL and CYSC contributed equally to this paper. SEC proofread our manuscript.

  • Funding The authors received no specific grant from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.